Excessive Heat, Gibson
- When
- July 28, 12:00 PM CST to July 29, 5:00 PM CST
- Where
- Gibson forecast zone
- Reported by
- ASOS
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Heat indices peaked around 110 degrees on two consecutive afternoons. The maximum observed heat index at the Evansville airport was 110 degrees on the 29th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Heat indices peaked around 110 degrees on two consecutive afternoons. The maximum observed heat index at the Evansville airport was 110 degrees on the 29th. Emergency room doctors at a local hospital reported a sharp increase in heat-related illnesses, such as heat cramps and heat strokes. However, no exact numbers were available. The heat caused some interruptions of outdoor projects. Roofing repairs at the Warrick County courthouse were delayed. A 500 mb high over the southern Plains built slowly east and northeast into the Mid-Mississippi Valley. At the surface, weak high pressure over the Tennessee Valley produced a persistent southwest wind flow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 28, 5:27 AM CST, 6 hours 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
627 AM CDT TUE JUL 28 2015
.UPDATE...
ISSUED AT 627 AM CDT TUE JUL 28 2015
UPDATED THE AVIATION DISCUSSION FOR THE 12Z TAF ISSUANCE.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 249 AM CDT TUE JUL 28 2015
AVERAGE TO ABOVE AVERAGE CONFIDENCE IN THE SHORT TERM AS
LATEST MODEL GUIDANCE COMING INTO BETTER AGREEMENT.
THE BIG STORY CONTINUES TO BE THE ONGOING OPPRESSIVE HEAT AND
HUMIDITY. HIGHS TODAY ARE EXPECTED TO TOP OUT IN THE MIDDLE 90S OVER
THE WESTERN HALF OF OUR CWA AND IN THE LOWER 90S OVER THE EASTERN
HALF. COMBINED WITH DEWPOINTS IN THE UPPER 70S WEST AND MIDDLE 70S
EAST...HEAT INDICES SHOULD TOP OUT AOA 110 WEST AND AOA 105 EAST.
CONSEQUENTLY WILL CONTINUE WITH EXCESSIVE HEAT WARNING WEST AND HEAT
ADVISORY EAST. BASED ON THE CURRENT FORECAST TEMPERATURES/DEWPOINTS
...A COUPLE OF LOCATIONS ACROSS THE SOUTH CENTRAL PORTIONS OF OUR
CWA MAY SEE HEAT INDICES AROUND 105 WEDNESDAY AFTERNOON...BUT WITH
EXPECTED CLOUD COVER AND PRECIPITATION CHANCES...WILL DEFER TO THE
DAY SHIFT FOR THE POSSIBILITY OF EXTENDING HEADLINES INTO WEDNESDAY.
A WEAK QUASI-STATIONARY FRONTAL BOUNDARY DRAPED NW-SE ACROSS THE
NORTHERN SECTIONS OF OUR CWA IS FORECAST TO LIFT BACK TO THE NORTH
TODAY AS AN H5 RIDGE BUILDS BACK ACROSS THE AREA ALONG WITH A
THERMAL RIDGE OF MID LEVEL TEMPERATURES. EVEN WITH PLENTY OF
MOISTURE AND CAPE/INSTABILITY...THINK CHANCES FOR CONVECTION WILL BE
GENERALLY LIMITED TO THE NORTHEAST HALF OF OUR CWA AROUND THE
NORTHERN FRINGES OF THE RIDGE AND BUBBLE OF WARM MID LEVEL AIR. WITH
NO SURFACE FORCING AND LITTLE TO NO UPPER LEVEL SUPPORT...ACTIVITY
SHOULD BE SPARSE AND DRIVEN BY DIFFERENTIAL HEATING.
THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE
WEDNESDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT. EVEN WITH
VERY WARM TEMPERATURES AND DEWPOINTS FORECAST FOR WEDNESDAY...MODELS
STILL SHOWING WEAK LOW LEVEL CONVERGENCE ALONG THE BOUNDARY AND WEAK
UPPER LEVEL SUPPORT SO WILL KEEP POPS IN THE CHC CATEGORY FOR NOW.
PRECIPITATION CHANCES MAY LINGER OVER THE SOUTHEAST SECTIONS OF OUR
CWA WEDNESDAY EVENING BEFORE THE DEEPER MOISTURE GETS SCOURED OUT BY
THE FRONTAL PASSAGE. BEYOND THAT IT SHOULD BE DRY AND GETTING COOLER
WITH LOWER HUMIDITIES THROUGH THE END OF THE PERIOD.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 249 AM CDT TUE JUL 28 2015
THE MED RANGE MODELS GENERALLY SUGGEST THAT THE PAH FORECAST AREA
WILL BE UNDER FAIRLY SLACK NWRLY FLOW ALOFT...AS THE CONUS WILL
REMAIN UNDER A WRN RIDGE/ERN TROF PATTERN IN THE EXTENDED PERIOD.
THIS PATTERN WILL BE CONDUCIVE TO A PARTLY CLOUDY AND PCPN-FREE
FORECAST...WITH LOW LEVEL (850 MB) WINDS MOSTLY OUT OF THE NW FOR
THE ENTIRE PERIOD. AT LEAST ONE REINFORCING DRY FROPA WILL OCCUR
OVER THE WEEKEND. DEWPOINTS ARE PROGGED TO REMAIN OUT OF THE 70S
DURING THE PERIOD...AND WITH HIGHS BARELY TOUCHING 90 MOST
DAYS...THIS WILL MEAN MORE PLEASANT CONDITIONS IN THE HEAT OF THE
AFTERNOONS VS. WHAT HAS BEEN OCCURRING LATELY. LOWS INITIALLY IN THE
MIDDLE 60S ARE EXPECTED TO EVENTUALLY CREEP UP TO AROUND 70.
&&
.AVIATION...
ISSUED AT 627 AM CDT TUE JUL 28 2015
OTHER THAN THE POSSIBILITY OF EARLY MORNING MVFR FOG...VFR
CONDITIONS SHOULD PREVAIL AT ALL SITES THROUGH THE PERIOD. VCTS
POSSIBLE AT KCGI/KPAH BETWEEN 17-00Z. WINDS EITHER CALM OR LIGHT
OUT OF THE WEST SOUTHWEST AOB 5 KNOTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ILZ075>078-080>091-
094.
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR ILZ092-
093.
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR MOZ076-
086-087-100-107>112-114.
IN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR INZ081-082-085>088.
KY...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KYZ005>022.
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR
KYZ001>004.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...DBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 323 AM CDT TUE JUL 28 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 323 AM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON MAINLY OVER THE NORTHEAST HALF OF THE OUTLOOK AREA. LOCALLY HEAVY RAIN... GUSTY WINDS...AND LIGHTNING WILL BE THE PRIMARY HAZARDS. HEAT INDICES ARE EXPECTED TO TOP OUT THIS AFTERNOON BETWEEN 110 AND 115 DEGREES GENERALLY ALONG AND WEST OF A LINE FROM PERRYVILLE MISSOURI TO CLINTON KENTUCKY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THIS AREA. PLEASE REFER TO THE WARNING FOR ADDITIONAL DETAILS. EAST OF THAT LINE HEAT INDICES ARE EXPECTED TO TOP OUT BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR THIS AREA. PLEASE REFER TO THE ADVISORY FOR ADDITIONAL DETAILS. FLOODING CONTINUES ON THE MISSISSIPPI...WABASH...AND OHIO RIVERS. PLEASE REFERENCE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY ON WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. FLOODING CONTINUES ON THE MISSISSIPPI...WABASH...AND OHIO RIVERS. PLEASE REFERENCE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
The national radar mosaic for the moment the first event began.
6 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590820, 590821, 590822, 590823, 590824, 590825.